Missouri, 2005

Flash Flood in Missouri, September 15, 2005

September 15, 2005 · NWS SGF · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 15, 10:56 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Sep 15, 10:56 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1156 AM CDT THU SEP 15 2005

.DISCUSSION...
THE RAIN HAS ENDED OVER MUCH OF EXTREME SOUTHEAST KANSAS AND THE
MISSOURI OZARKS.  WATER VAPOR IMAGERY IS SHOWING MUCH DRIER AIR
ALOFT PENETRATING INTO THE REGION.

HOWEVER...SOME AREAS OF DRIZZLE HAVE BEEN NOTED BY RADAR OVER
SECTIONS OF SE KANSAS AND WEST CENTRAL MISSOURI...AND INCLUDED A
MENTION OF DRIZZLE IN THE ZONES.  ALSO TOOK POPS OUT OF THE ZONES
FOR ALL AREAS EXCEPT FOR SOUTH CENTRAL MISSOURI WHERE ONGOING
MODERATE RAIN CONTINUES.

WILL GO AHEAD AND CANCEL THE FLOOD WATCH A LITTLE EARLY DUE TO THE
COMMENCEMENT OF HEAVY RAIN.

&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

CRAMER
Hazardous weather outlook, Sep 15, 12:00 PM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU SEP 15 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT THU SEP 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 LOCALIZED FLOODING WILL BE POSSIBLE THIS AFTERNOON ACROSS FAR SOUTH
 CENTRAL MISSOURI...OR SOUTHEAST OF A LINE FROM EMINENCE TO
 GAINESVILLE.

 AREAS OF DENSE FOG WILL BE POSSIBLE ACROSS WESTERN MISSOURI AND
 SOUTHEAST KANSAS TONIGHT AND EARLY FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 DENSE FOG WILL BE POSSIBLE FRIDAY NIGHT. ISOLATED THUNDERSTORMS
 WILL BE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION IS NOT EXPECTED.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Sep 15, 6:22 AM CST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0722 AM CDT THU SEP 15 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0720 AM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
09/15/2005                   NEWTON             MO   LAW ENFORCEMENT

            NEWTON COUNTY CENTRAL DISPATCH REPORTED NUMEROUS FLOODED
            ROADS WITHIN AND NEAR THE COMMUNITY OF NEOSHO THAT HAVE
            BEEN IMPASSABLE TO MOTORISTS.

CRAMER
Local storm report, Sep 15, 9:25 AM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 AM CDT THU SEP 15 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TORNADO          MILFORD                 37.58N 94.17W
09/13/2005  F0               BARTON             MO   EMERGENCY MNGR

            CITIZENS REPORTED A TORNADO TOUCH DOWN WEST OF MILFORD.

1055 PM     TSTM WND DMG     ROGERSVILLE             37.12N 93.07W
09/13/2005                   WEBSTER            MO   PUBLIC

            ROOF DAMAGE TO HOME AND BARNS.

RUNNELS

The radar

The Springfield radar (KSGF), 143 km away, was scanning. The volume nearest the first event began at 18:04 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Howell

When
September 15, 12:06 PM CST to 2:00 PM CST
Where
Howell County, 4 mi W of Moody
Reported by
GENERAL PUBLIC
Coordinates
36.533, -92.050

Heavy rain caused Horn Creek to flood over Highway 142 west of Moody.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473984.